Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 109, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2021, 9:43 PM CDT for Hansford County, Hutchinson County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 9:43 PM CDT (02:43 UTC)
- Expired
- May 25, 2021, 10:19 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hansford County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 85 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
601
WUUS54 KAMA 260243
SVRAMA
TXC195-233-260345-
/O.NEW.KAMA.SV.W.0109.210526T0243Z-210526T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
943 PM CDT Tue May 25 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northern Hutchinson County in the Panhandle of Texas...
Southwestern Hansford County in the Panhandle of Texas...
* Until 1045 PM CDT.
* At 942 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Morse to 10 miles north of
Pringle to 12 miles south of Spearman, moving south at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Morse and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Amarillo.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3587 10161 3584 10144 3577 10109 3603 10109
3614 10137 3616 10159
TIME...MOT...LOC 0242Z 005DEG 9KT 3610 10152 3609 10139 3601 10122
HAIL...1.25IN
WIND...60MPH
$$
Ferguson1 follow-up statement
925
WWUS54 KAMA 260319
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1019 PM CDT Tue May 25 2021
TXC195-233-260329-
/O.CAN.KAMA.SV.W.0109.000000T0000Z-210526T0345Z/
Hutchinson TX-Hansford TX-
1019 PM CDT Tue May 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HUTCHINSON AND
SOUTHWESTERN HANSFORD COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Amarillo.
LAT...LON 3587 10161 3584 10144 3577 10109 3603 10109
3614 10137 3616 10159
TIME...MOT...LOC 0316Z 005DEG 9KT 3601 10153 3600 10140 3592 10123
$$
FergusonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:56 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 25, 6:56 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 656 PM CDT Tue May 25 2021 .AVIATION...00z TAF Cycle... Thunderstorms west of Amarillo are slowly moving east at 10 mph, and assuming they hold together storms will be impacting the KAMA terminal around 01z. This could lead to gusty winds, hail and MVFR/IFR cigs/vsbys with heavy rain possible. Also can't rule out some MVFR/IFR cigs later tonight in wake of storm activity. Will amend if needed. Storms should remain east of KGUY and KDHT, with lower chance for MVFR/IFR cigs at those terminals. Ward && .PREV DISCUSSION... /Issued 303 PM CDT Tue May 25 2021/ SHORT TERM...Today through Wednesday Night... Satellite this afternoon shows a couple boundaries around the Panhandles this afternoon. The cold front is sagging into the OK Panhandle and looks to be from Felt to Guymon to Turpin. There is another boundary showing up from Beaver to Gruver to Fritch to just east of Wayside that is an outflow boundary from the MCV over eastern OK. The southeastern winds from the outflow are meeting up with the southwesterly flow and popping clouds all along the boundary. If you look closely, we can see some orphan anvils, particularly down by Panhandle and Groom. These attempts at updrafts will continue to break what little cap likely exists over the area as the special 19Z sounding from AMA shows very little cap. With little to no CIN, storms will not take much to fire up along either boundary. The dry line is over in NM and is progged to shift eastward. There is a mid level shortwave that is also on its way here and could also provide some uplift to help fire up storms or enhance the ones ongoing this evening when it arrives. Beside all the lift options, there is plenty of moisture to work with for storms today. Dewpoints are currently in the 50s and 60s around the Panhandles. The special sounding shows some dry air in the mid levels that may help with hail growth. MLCAPE around the area is forecast to be around 2500-3500 J/kg, which could mean hail up to 2 or 3 inches could be possible. DCAPE is forecast to be around 1500-2000 J/kg. Bulk shear is around 20 to 30 kts so storm mode will be multicellular in the north where the shear is less and could be supercellular in the south where shear is better. Storm motion looks to be around 20kts, so we could be looking at 70 to 80 mph gusts from a good downburst. LCL heights today are fairly high at 2000m and 0-1km shear is almost non- existent. 0-3km shear isn't terribly excited at 100 m2/s2, so not looking for tornado potential. If shear along a boundary increases, we might have a small brief spin up. Storms should mostly move out of the area by 06Z tonight, although could have a lingering storm in the far southeast. The NAM indicates the presence of low level moisture overnight for a low cloud deck over all but the western TX Panhandle. This could limit storm potential for Wednesday if the low clouds are realized. Instability for tomorrow is even better for today if storms happen. MLCAPE could be upwards of 3500-4000 J/kg with DCAPE of 1000-1500 J/kg. LCL's lower tomorrow to around 1000m and low level shear increases. Thus Wednesday could see storms with very large hail, damaging winds and tornadoes. PWATs increase for tomorrow as well to being near or over 90th percentile, so flooding issues may become a concern again. The big question will be if there are boundaries around, other than the dry line and if the low clouds materialize. Beat LONG TERM...Thursday through Monday... As we wrap up the month of May, more showers and thunderstorms are in the forecast. The main synoptic pattern favors daily chances for thunderstorms, in which each day we could see some severe storms. Perhaps a small break on Saturday before chances pick back up on Sunday. On Thursday and Friday, H500 flow will result in perturbations along the mean SSW-NNE flow. In-conjunction with a dryline setting up across the eastern Panhandles on Thursday retreating back to the west on Friday, the combination of surface boundary and upper level disturbances with good low level moisture will result in diurnally driven thunderstorms. In particular on Friday, a cold front will move south, adding an additional surface boundary for potential lift. Shear will be limited, but should be suffice to generate some thunderstorms. High temperatures will drop from mid 80s on Thursday to low and mid 70s by Friday. A temporary break in thunderstorms activity on Saturday as stable airmass fills in behind front, with the only exception for the far SE TX Panhandle with a thunderstorm chance early Saturday morning. Continuing on Sunday and Monday, a deepening mid level neutral tilted trough over the SW CONUS will surge sfc moisture northward along and ahead of dryline developing in eastern New Mexico.This will bring thunderstorm chances back to the Panhandles where some storms could be severe as some of the latest 25/12Z model and numerical data shows a series of mid level disturbances moving into the Panhandles. Temperatures Saturday through Monday will actually be a bit below average as we approach the end of May. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/99
Hazardous weather outlook, May 25, 3:30 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 330 PM CDT Tue May 25 2021 OKZ001>003-TXZ001>020-317-261100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 330 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible this afternoon and this evening. A few storms may become severe with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across parts of the Panhandles through Monday. Some of the storms may become severe with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, May 25, 8:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL SPEARMAN 36.19N 101.19W
05/25/2021 E0.88 INCH HANSFORD TX TRAINED SPOTTER
REPORTED VIA TELEPHONE.
&&
AWSpecial weather statement, May 25, 8:51 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Amarillo TX 851 PM CDT Tue May 25 2021 TXZ004-260215- Ochiltree TX- 851 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OCHILTREE COUNTY UNTIL 915 PM CDT... At 850 PM CDT, Doppler radar was tracking a strong thunderstorm near Perryton, moving south at 10 mph. Up to nickel size hail and wind gusts of up to 55 mph will be possible with this storm. Locations impacted include... Perryton and Wolf Creek Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3640 10092 3646 10071 3620 10055 3614 10091 TIME...MOT...LOC 0150Z 340DEG 7KT 3633 10083 Ferguson
Local storm report, May 25, 8:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 9 SSW SPEARMAN 36.08N 101.28W
05/25/2021 E1.75 INCH HANSFORD TX STORM CHASER
SPOTTER NETWORK REPORT.
&&
AWLocal storm report, May 25, 9:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
924 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 9 E MORSE 36.07N 101.31W
05/25/2021 E2.50 INCH HANSFORD TX TRAINED SPOTTER
SPOTTER NETWORK REPORT.
&&
AWLocal storm report, May 25, 9:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
934 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 1 E PERRYTON 36.39N 100.79W
05/25/2021 E1.00 INCH OCHILTREE TX LAW ENFORCEMENT
TELEPHONE REPORT.
&&
AWLocal storm report, May 25, 9:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 3 SW PERRYTON 36.36N 100.84W
05/25/2021 E1.00 INCH OCHILTREE TX PUBLIC
QUARTER SIZE HAIL LASTED ABOUT 20 MINUTES.
&&
AWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 62 min |
| May 25, 7:45 PM CDT | Special Weather Statement | AMA | Moore | 30 min |
| May 25, 7:52 PM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 53 min |
| May 25, 7:55 PM CDT | Special Weather Statement | AMA | Randall | 35 min |
| May 25, 8:19 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 56 min |
| May 25, 8:21 PM CDT | Special Weather Statement | AMA | Moore | 54 min |
| May 25, 8:26 PM CDT | Special Weather Statement | AMA | Randall | 34 min |
| May 25, 8:51 PM CDT | Special Weather Statement | AMA | Ochiltree | 24 min |
| May 25, 9:07 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 53 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 35 min |
| May 25, 9:54 PM CDT | Special Weather Statement | AMA | Roberts | 66 min |
| May 25, 10:48 PM CDT | Special Weather Statement | AMA | Roberts | 27 min |
| May 25, 11:49 PM CDT | Special Weather Statement | AMA | Donley | 26 min |
| May 25, 11:58 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 36 min |
| May 26, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 59 min |
| May 26, 4:28 PM CDT | Special Weather Statement | AMA | Sherman | 32 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 64 min |
| May 26, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 60 min |
| May 26, 4:49 PM CDT | Special Weather Statement | AMA | Randall | 26 min |
| May 26, 5:38 PM CDT | Tornado Warning | AMA | Hansford | 52 min |
| May 26, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Potter | 62 min |
| May 26, 6:11 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 49 min |
| May 26, 6:13 PM CDT | Special Weather Statement | AMA | Hutchinson | 32 min |
| May 26, 6:24 PM CDT | Tornado Warning | AMA | Hansford | 51 min |
| May 26, 6:35 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 70 min |
| May 26, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 26, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Potter, Roberts | 62 min |
| May 26, 6:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.